Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 22, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jun 9, 2011, 3:09 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2011, 3:09 PM EDT (19:09 UTC)
- Expired
- Jun 10, 2011, 4:13 AM EDT
- In force
- 13 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
374 WHUS72 KKEY 091909 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 309 PM EDT THU JUN 9 2011 GMZ031-052>054-072>075-100230- /O.NEW.KKEY.SC.Y.0022.110609T1909Z-110610T0300Z/ FLORIDA BAY-OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 309 PM EDT THU JUN 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL...AND THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH DRY TORTUGAS. * WINDS AND WAVES: FRESH TO OCCASIONALLY STRONG EAST BREEZES ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING...WITH SEAS BEYOND THE REEF IN THE 5 TO 7 FEET RANGE...POSSIBLY A FOOT OR TWO HIGHER IN THE GULF STREAM. SEAS INSIDE THE REEF WILL AVERAGE 2 TO 4 FEET. FLORIDA BAY AND NEARSHORE WATERS WILL BE ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
2 follow-up statements
357 WHUS72 KKEY 100219 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1019 PM EDT THU JUN 9 2011 GMZ031-052>054-072>075-100900- /O.EXT.KKEY.SC.Y.0022.000000T0000Z-110610T0900Z/ FLORIDA BAY-OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1019 PM EDT THU JUN 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL...AND THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH DRY TORTUGAS. * WINDS AND WAVES: FRESH TO OCCASIONALLY STRONG EAST BREEZES ARE EXPECTED AT LEAST THROUGH THE EARLY MORNING HOURS...WITH SEAS BEYOND THE REEF IN THE 5 TO 7 FEET RANGE...POSSIBLY A FOOT OR TWO HIGHER IN THE GULF STREAM. SEAS INSIDE THE REEF WILL AVERAGE 2 TO 4 FEET. FLORIDA BAY AND NEARSHORE WATERS WILL BE ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
635 WHUS72 KKEY 100813 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 413 AM EDT FRI JUN 10 2011 GMZ031-052>054-072>075-100915- /O.CAN.KKEY.SC.Y.0022.000000T0000Z-110610T0900Z/ FLORIDA BAY-OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 413 AM EDT FRI JUN 10 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. WITH WINDS DECREASING SLIGHTLY TO 15 TO 20 KNOTS ACROSS THE FLORIDA STRAITS AND FLORIDA BAY...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. HOWEVER...A SMALL CRAFT SHOULD EXERCISE CAUTION ON THESE WATERS FOR NORTHEAST TO EAST WINDS OF 15 TO 20 KNOTS WITH OCCASIONAL HIGHER GUSTS. $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 9, 10:39 AM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 9, 10:39 AM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1039 AM EDT THU JUN 9 2011 .DISCUSSION... MORNING SATELLITE IMAGES FROM THE GOES-13 VISIBLE CHANNEL SHOW THICKENING CIRROSTRATUS...ALTOSTRATUS...AND ALTOCUMULUS CLOUD DECKS ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. KEY WEST DOPPLER RADAR SCANS INDICATE THAT SOME OF THESE DECKS ARE PRECIPITATING WITH PATCHY LIGHT RAIN EVIDENT MAINLY WEST AND SOUTH OF A LINE FROM THE SEVEN MILE BRIDGE TO DRY TORTUGAS NATIONAL PARK. THE KEY WEST MORNING RAWINSONDE OBSERVATION REVEALS A NEARLY SATURATED LAYER BETWEEN 15000 AND 20000 FEET ABOVE GROUND WITH OVERALL COOLING AND MOISTENING OF THE TROPOSPHERIC COLUMN. THESE CHANGES ARE EVIDENCE OF SUSTAINED SYNOPTIC-SCALE LIFT IN THE MID/UPPER TROPOSPHERE FORCED BY A TROUGH OVER THE EASTERN GULF OF MEXICO AND AN ASSOCIATED JET STREAK. LOCAL LOWER-TROPOSPHERIC KINEMATIC AND THERMODYNAMIC PROPERTIES ARE STILL GOVERNED LARGELY BY AN ANTICYCLONE CENTERED OVER THE SOUTHEASTERN UNITED STATES AND BELOW-NORMAL GEOPOTENTIAL HEIGHTS/MSL PRESSURES OVER THE WESTERN CARIBBEAN BASIN. NUMERICAL MODEL ANALYSES FROM 0600 UTC INITIALIZE A WEAK TROUGH/CONVERGENCE ZONE FROM THE NORTHWESTERN CARIBBEAN SEA TO THE SOUTHERN BAHAMAS WITH SEVERAL CYCLONIC VORTICES OF VARYING SCALES EMBEDDED WITHIN. 24-HOUR ANIMATIONS OF TOTAL PRECIPITABLE WATER FROM THE UNIVERSITY OF WISCONSIN MIMIC-TPW PRODUCT SHOW A NORTHWARD MIGRATION OF THE DEEP LAYER MOISTURE WHICH HAS BEEN RESIDENT OVER THE CARIBBEAN FOR MUCH OF THE LAST COUPLE OF WEEKS. MEANWHILE...THE LOCAL LOWER TROPOSPHERE IS STILL QUITE DRY...AS EVIDENCED BY THE KEY WEST MORNING SOUNDING AND A 12C 700MB DEWPOINT DEPRESSION. INDEED...VERY FEW CONVECTIVE CELLS ARE EVIDENT OVER THE SERVICE AREA AT PRESENT...ALTHOUGH A CUMULUS CLOUD LINE IS IDENTIFIED FROM NORTH OF THE MIDDLE KEYS EXTENDING WESTWARD TO NEAR PULASKI SHOAL WHERE A FEW MODERATE RAIN SHOWERS HAVE RECENTLY BROKEN OUT. FORECASTS FOR THIS AFTERNOON ARE STILL ON TRACK. THE CHANCE OF MEASURABLE RAIN WILL REMAIN SLIGHT AT BEST AS LONG AS THE LOW LEVELS REMAIN DRY. WE MAY BE LOOKING AT A WETTER PERIOD TONIGHT...ESPECIALLY LATE...OWING TO THE ARRIVAL OF RICHER LOW-LEVEL MOISTURE AND POTENTIAL ASCENT THROUGH A DEEPER LAYER. THEREFORE...RAIN CHANCES MAY HAVE TO BE ADJUSTED UPWARD FOR TONIGHT AND/OR FRIDAY. HOWEVER...WE WILL EVALUATE MACHINE MODEL OUTPUT FROM THE 1200 UTC CYCLE BEFORE RENDERING A PROGNOSIS LATER THIS AFTERNOON. THE DIGITAL FORECAST DATABASE HAS BEEN UPDATED...AND UPDATED DERIVED PRODUCTS WILL BE FORTHCOMING WITH SLIGHT ADJUSTMENTS. && .MARINE... SMALL CRAFT SHOULD EXERCISE CAUTION OVER HAWK CHANNEL AND THE STRAITS OF FLORIDA. WE RECEIVED A RECENT REPORT FROM A MOTOR VESSEL NEAR THE VANDENBERG WRECK SOUTH OF KEY WEST INDICATING SEAS OF 3-4 FEET JUST INSIDE THE REEF. THIS MAKES SENSE GIVEN THE WIND VELOCITIES/DURATION AND FETCH. THEREFORE...A RANGE OF 2-4 FEET WILL BE INDICATED FOR SEAS IN HAWK CHANNEL THIS AFTERNOON AND TONIGHT. A FEW MORE HEAVIER SHOWERS WILL BE POSSIBLE LATE THIS AFTERNOON...ESPECIALLY BEYOND ABOUT 20 NAUTICAL MILES SOUTH OF THE REEFS. && .AVIATION... INCREASING DEEP LAYER MOISTURE WILL BRING IMPROVING CHANCES OF RAIN SHOWERS FOR THE NEXT 36 TO 48 HOURS. FOR THE AFTERNOON TODAY HOWEVER...CIGS AND SHOWER ACTIVITY WILL BE PRIMARILY HIGH BASED AND PRECIP AT THE SURFACE WILL BE SPOTTY AND LIGHT. OTHERWISE...VFR IS EXPECTED TO PREVAIL WITH BREEZY EASTERLY TRADE WINDS. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....MSB DATA COLLECTION.......FUENTES VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jun 9, 6:00 AM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT THU JUN 9 2011 FLZ076>078-GMZ031>033-052>054-072>075-101000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DUE TO EAST WINDS OF 15 TO 20 KNOTS ON THE FLORIDA STRAITS...A SMALL CRAFT SHOULD EXERCISE CAUTION HEADLINE WILL LIKELY BE IN PLACE. ELSEWHERE...NO HAZARDOUS WEATHER IS ANTICIPATED ALONG THE ISLAND CHAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRESH EAST BREEZES WILL PERSIST ON THE FLORIDA STRAITS FRIDAY...BEFORE SLACKENING THEREAFTER. HENCE...A SMALL CRAFT SHOULD EXERCISE CAUTION HEADLINE WILL LIKELY BE REQUIRED FRIDAY. IN ADDITION...THUNDERSTORM CHANCES WILL INCREASE ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS ON FRIDAY AND ESPECIALLY FRIDAY NIGHT AND SATURDAY...WITH A CHANCE FOR THUNDERSTORMS REMAINING IN THE FORECAST THROUGH WEDNESDAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.